zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Analytical solution of the Bagley--Torvik equation by Adomian decomposition method. (English) Zbl 1109.65072
Summary: The fractional derivative has been occurring in many physical problems such as frequency dependent damping behavior of materials, motion of a large thin plate in a Newtonian fluid, creep and relaxation functions for viscoelastic materials, the $PI^{\lambda}D^{\mu}$ controller for the control of dynamical systems, etc. Phenomena in electromagnetics, acoustics, viscoelasticity, electrochemistry and material science are also described by differential equations of fractional order. The solution of the differential equation containing fractional derivative is much involved. Instead of application of the existing methods, an attempt has been made in the present analysis to obtain the solution of Bagley-Torvik equation [{\it R. L. Bagley} and {\it P. J. Torvik}, On the appearance of the fractional derivative in the behavior of real materials, ASME J. Appl. Mech., 51, 294--298 (1984); {\it I. Podlubny}, Fractional differential equations, Academic Press, San Diego, CA, USA (1999; Zbl 0924.34008)]] by the relatively new Adomian decomposition method. The results obtained by this method are then graphically represented and then compared with those available in the work of Podlubny (loc. cit.). A good agreement of the results is observed.

MSC:
65L99Numerical methods for ODE
WorldCat.org
Full Text: DOI
References:
[1] Bagley, R. L.; Torvik, P. J.: On the appearance of the fractional derivative in the behavior of real materials. ASME J. Appl. mech. 51, 294-298 (1984) · Zbl 1203.74022
[2] Podlubny, I.: Fractional differential equations. (1999) · Zbl 0924.34008
[3] Oldham, K. B.; Spanier, J.: The fractional calculus. (1974) · Zbl 0292.26011
[4] Miller, K. B.; Ross, B.: An introduction to the fractional calculus and fractional differential equations. (1993) · Zbl 0789.26002
[5] Diethelm, K.: An algorithm for the numerical solution of differential equations of fractional order. Electron. transact. Numer. anal. 5, 1-6 (1997) · Zbl 0890.65071
[6] K. Diethelm, A.D. Freed, The FracPECE subroutine for the numerical solution of differential equations of fractional order, no. 52 in: S. Heinzel, T. Plesser (Eds.), GWDG-Berichte, Forschung und wissenschaftliches Rechnen: Beiträge zum Heinz-Billing-Preis 1998, Gesellschaft für wissenschaftliche Datenverarbeitung, Göttingen, pp. 57-71, 1999.
[7] Diethelm, K.; Ford, N. J.: Analysis of fractional differential equations. J. math. Anal. appl. 265, 229-248 (2002) · Zbl 1014.34003
[8] Diethelm, K.; Ford, N. J.; Freed, A. D.: A predictor-corrector approach for the numerical solution of fractional differential equations. Nonlinear dyn. 29, 3-22 (2002) · Zbl 1009.65049
[9] K. Diethelm, N.J. Ford, Numerical Solution of the Bagley-Torvik Equation, BIT (to appear). · Zbl 1035.65067
[10] Diethelm, K.; Ford, A. D.: On the solution of nonlinear fractional-order differential equations used in the modeling of viscoplasticity, scientific computing in chemical engineering II. Computational fluid dynamics, reaction engineering, and molecular properties, 217-224 (1999)
[11] K. Diethelm, N.J. Ford, The numerical solution of linear and nonlinear fractional differential equations involving fractional derivatives of several orders, Numerical Analysis Report 379, Manchester Centre for Computational Mathematics, Manchester, England, 2001.
[12] Trinks, C.; Ruge, P.: Treatment of dynamic systems with fractional derivatives without evaluating memory-integrals. Comput. mech. 29, No. 6, 471-476 (2002) · Zbl 1146.76634
[13] S. Saha Ray, R.K. Bera, Analytical solution of a dynamic system containing fractional derivative of order 1/2 by Adomian decomposition method, ASME Journal of Applied Mechanics, USA, 2004 (accepted). · Zbl 1108.65129
[14] Adomian, G.: Nonlinear stochastic systems theory and applications to physics. (1989) · Zbl 0659.93003
[15] Adomian, G.: Solving frontier problems of physics: the decomposition method. (1994) · Zbl 0802.65122
[16] Adomian, G.: An analytical solution of the stochastic Navier-Stokes system. Found. phys. 21, No. 7, 831-843 (1991)
[17] Adomian, G.; Rach, R.: Linear and nonlinear Schrödinger equations. Found. phys. 21, 983-991 (1991)
[18] Adomian, G.: Solution of physical problems by decomposition. Comput. math. Appl. 27, No. 9/10, 145-154 (1994) · Zbl 0803.35020
[19] Adomian, G.: Solutions of nonlinear PDE. Appl. math. Lett. 11, No. 3, 121-123 (1998) · Zbl 0933.65121
[20] Abbaoui, K.; Cherruault, Y.: The decomposition method applied to the Cauchy problem. Kybernetes 28, 103-108 (1999) · Zbl 0937.65074
[21] Kaya, D.; Yokus, A.: A numerical comparison of partial solutions in the decomposition method for linear and nonlinear partial differential equations. Math. comp. Simul. 60, No. 6, 507-512 (2002) · Zbl 1007.65078
[22] Wazwaz, A.: A reliable modification of Adomian decomposition method. Appl. math. Comp. 102, No. 1, 77-86 (1999) · Zbl 0928.65083
[23] Kaya, D.; El-Sayed, S. M.: On a generalized fifth order KdV equations. Phys. lett. A 310, No. 1, 44-51 (2003) · Zbl 1011.35114
[24] Kaya, D.; El-Sayed, S. M.: An application of the decomposition method for the generalized KdV and RLW equations. Chaos, solitons & fractals 17, No. 5, 869-877 (2003) · Zbl 1030.35139
[25] Kaya, D.: An explicit and numerical solutions of some fifth-order KdV equation by decomposition method. Appl. math. Comp. 144, No. 2-3, 353-363 (2003) · Zbl 1024.65096
[26] Kaya, D.: A numerical simulation of solitary-wave solutions of the generalized regularized long-wave equation. Appl. math. Comp. 149, No. 3, 833-841 (2004) · Zbl 1038.65101
[27] George, A. J.; Chakrabarti, A.: The Adomian method applied to some extraordinary differential equations. Appl. math. Lett. 8, No. 3, 91-97 (1995) · Zbl 0828.65081
[28] Arora, H. L.; Abdelwahid, F. I.: Solutions of non-integer order differential equations via the Adomian decomposition method. Appl. math. Lett. 6, No. 1, 21-23 (1993) · Zbl 0772.34009
[29] Shawagfeh, N. T.: The decomposition method for fractional differential equations. J. frac. Calc. 16, 27-33 (1999) · Zbl 0956.34004
[30] Shawagfeh, N. T.: Analytical approximate solutions for nonlinear fractional differential equations. Appl. math. Comp. 131, 517-529 (2002) · Zbl 1029.34003
[31] S. Saha Ray, R.K. Bera, Solution of an extraordinary differential equation by Adomian decomposition method, J. Appl. Math. USA (in press). · Zbl 1080.65069
[32] S. Saha Ray, R.K. Bera, An approximate solution of a nonlinear fractional differential equation by Adomian decomposition method, Appl. Math. Comput. USA (accepted). · Zbl 1089.65108
[33] Seng, V.; Abbaoui, K.; Cherruault, Y.: Adomian’s polynomials for nonlinear operators. Math. comput. Model. 24, No. 1, 59-65 (1996) · Zbl 0855.47041
[34] Abdelwahid, F.: A mathematical model of Adomian polynomials. Appl. math. Comp. 141, 447-453 (2003) · Zbl 1027.65072
[35] Cherruault, Y.: Convergence of Adomian’s method. Kybernetes 18, 31-38 (1989) · Zbl 0697.65051
[36] Abbaoui, K.; Cherruault, Y.: Convergence of Adomian’s method applied to differential equations. Comput. math. Applic. 28, No. 5, 103-109 (1994) · Zbl 0809.65073
[37] Abbaoui, K.; Cherruault, Y.: New ideas for proving convergence of decomposition methods. Comput. math. Applic. 29, 103-108 (1995) · Zbl 0832.47051
[38] Himoun, N.; Abbaoui, K.; Cherruault, Y.: New results of convergence of Adomian’s method. Kybernetes 28, No. 4-5, 423-429 (1999) · Zbl 0938.93019
[39] C.F. Lorenzo, T.T. Hartley, Initialisation conceptualization, and application in the generalized fractional calculus, TM 1998-208415, NASA, NASA Center for Aerospace Information, 7121 Stadard Drive, Hanover, MD 21076, USA, 1998.
[40] Lorenzo, C. F.; Hartley, T. T.: Initialised fractional calculus. Int. J. Appl. math. 3, No. 3, 249-265 (2000) · Zbl 1172.26301
[41] C.F. Lorenzo, T.T. Hartley, Initialization in fractional order systems, in: Proceedings of the European Control Conference, Porto, Portugal, pp. 1471-1476, 2001.